Hail, Deuel
- When
- June 17, 6:07 PM MST to 6:23 PM MST
- Where
- Deuel County, 8 mi NNW of Chappell
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.207, -102.529
Nickel to quarter size hail was reported with thunderstorms that developed across Panhandle and moved into far Western portions of Southwest Nebraska during the afternoon hours of June 17th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Nickel to quarter size hail was reported with thunderstorms that developed across Panhandle and moved into far Western portions of Southwest Nebraska during the afternoon hours of June 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 17, 4:03 PM MST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 603 PM CDT SUN JUN 17 2007 .UPDATE... HAVE ALLOWED THE WIND ADVISORY TO EXPIRE. WINDS REMAIN CLOSE TO ADVISORY CRITERIA BUT WILL GENERALLY STAY BELOW ADVISORY CRITERIA. WINDS WILL GET LIGHTER IN THE VICINITY OF THE FRONT TONIGHT WITH NORTHERLY COMING INTO THE AREA BEHIND THE FRONT. REST OF FORECAST REMAINS ON TRACK. && .PREV DISCUSSION... /ISSUED 300 PM CDT SUN JUN 17 2007/ SYNOPSIS... A SFC LOW IS FORMING ACROSS NW NEB AS PROGGED BY THE NAM. THE NAM12 MODEL MAY BE OVER FCSTING MOISTURE POOL ACROSS THE PANHANDLE. OTHERWISE PAC COLD FRONT WAS PUSHING THRU CNTL WY...STG WAA WAS AIMED AT SWRN SD WHERE CONVECTIVE INITIATION IS EXPECTED TO OCCUR MID AFTN...THE CANADIAN COLD IS JUST NORTH OF KCPR AND DROPPING SLOWLY SOUTH. SUBTROPICAL MOISTURE WAS OUT AHEAD OF THE SFC LOW. AT 19Z CONVECTION WAS FIRING BETWEEN KCYS AND KBFF. DISCUSSION... FLASH FLOOD WATCH APPEARS TO BE ON TARGET. THE 18Z HPC QPF WAS FINGERING PARTS OF NCNTL NEB NOT INCLUDED IN THE WATCH. THEIR TAKE IS A LITTLE FARTHER SOUTH THAN BLENDED MODEL DATA INDICATES. 18Z NAM12 WILL CONFIRM THE FCST SOMEWHAT. A COUNTY OF TWO MAY NEED TO ADDED. OTHERWISE SVR WX POTENTIAL DEVELOP LATE THIS AFTN/EARLY EVENING WITH A CONVECTIVE COMPLEX DEVELOPING OVER THE SRN NEB PANHANDLE. ATMOSPHERIC STATE CLEARLY IMPLIES WIND DAMAGE INITIALLY WITH THE COMPLEX QUICKLY BECOMING OUTFLOW DOMINANT. PRESUMABLY MOISTURE WILL BE SUFFICIENT FOR HEAVY RAIN ACROSS DEUEL AND KEITH COUNTIES BEFORE DISSIPATING EARLY THIS EVENING. THEN...BY 01-03Z DEEP CONVECTION SHOULD BE FIRING ACROSS NW NEB. DEVELOPMENT IS EXPECTED TO BE MOSTLY LINEAR AND SEVERE AT THE OUTSET BEFORE BECOME MULTICELL IN NATURE LATER TONIGHT. THE FLOOD WATCH EXTENDS WELL EAST OF THE NAM12/GFS QPF SOLNS AS THE MODELS APPEAR TO BE SHUTTING OFF TOO QUICKLY. LIKELY THE RESULT FORCING DECREASING. FCST IS FOR THE ONGOING CONVECTIVE COMPLEX TO DIMINISH VERY GRADUALLY AND THE HPC FCST SHOWS THE MCS DRIFTING INTO CNTL NEB MONDAY MORNING AFTER SUNRISE. MONDAY THROUGH FRIDAY ...MONDAY MORNING TSTMS EXIT WITH COOLER STABLE AIR IN PLACE THROUGH TUESDAY AM. THE NAM AND GFS ARE LIFTING THE WARM FRONT NORTH BACK INTO SWRN NEB TUESDAY AFTN AND KEEPING IT BASICALLY STATIONARY THROUGH WEDNESDAY NIGHT. THE FCST IS FOR MOSTLY DIURNALLY FOCUSED TSTMS ALONG THAT FRONT TUESDAY AFTN/EVENING AND WEDS AFTN/EVENING. THE HPC SUGGESTED AN ORGANIZED MCS FOR WEDNESDAY NIGHT. SPC SUGGESTED WEDNESDAY AND THURSDAY WERE CONDITIONAL SEVERE WX FCST DAYS. THE OFFICIAL FCST CALL FOR MCS DEVELOPMENT LATE IN THE DAY OR AT NIGHT BOTH WEDNESDAY AND THURSDAY WITH FRIDAY DRY. SATURDAY AND SUNDAY...SLIGHT CHC POPS SATURDAY. THIS FOLLOWS THE HPC FCST. TEMPS...THE USUAL BLEND OF NAM12 2M TEMPS AND GUIDANCE THRU WEDS AND THEN HPC THURSDAY AND BEYOND. ALL INDICATIONS...THE GFS AND ECMWF ARE IN GOOD AGREEMENT...ARE WARM AIR WILL CONTINUE TO BUILD ACROSS THE ROCKIES TUESDAY AND BEYOND. 80S TO NEAR 90 ARE FCST EACH DAY. PRESUMABLY SUBTROPICAL MOISTURE RETURNS AND INTERACTS WITH THE WESTERLIES TO PRODUCE ACTIVE WEATHER AT TIMES. AVIATION... VFR WITH AREAS OF MVFR CAN BE EXPECTED THIS EVENING AS A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ALONG AND AHEAD OF COLD FRONT. THE COLORADO PORTION OF THE 274 TWEB MAY BE LEAST IMPACTED AND SHOULD REMAIN AT VFR CONDITIONS THROUGH THE NEXT 24 HOURS. CEILINGS COULD DROP TO AROUND 2500 FT AGL AND VSBYS BELOW A MILE IN THE STRONGEST STORMS WITH RESTRICTIONS MAINLY DUE TO HEAVY RAINFALL...THOUGH HAIL AND WIND GUST OVER 60 MPH WILL BE POSSIBLE THIS EVENING. PREVAILING WIND GUSTS UP TO 35 KTS OUTSIDE THUNDERSTORM AREA WILL BE POSSIBLE OVER EASTERN PORTIONS OF THE 264 AND 098 TWEB ROUTES WITH STRONG SOUTHERLY WINDS AHEAD OF THE APPROACHING COLD FRONT. LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 23Z NEB ZONES 005>010-028-029...FLASH FLOOD WATCH TONIGHT NEB ZONES 005>010- 022>029-035>037-056-057. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ005>010-022>029- 035>037-056-057. && 75
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT SUN JUN 17 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-181200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT SUN JUN 17 2007 /238 PM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. VERY MOIST SUBTROPICAL AIR WILL COMBINE WITH A FRONT MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND TONIGHT TO PRODUCE THUNDERSTORMS. INITIALLY...SOME OF THE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS BUT AS THE STORM MERGE BY MID EVENING...HEAVY RAINFALL WILL BECOME THE MAIN THREAT. THE MAIN AREA OF CONCERN FOR THE LARGE HAIL AND DAMAGING WIND GUSTS APPEARS TO BE WEST OF AN AINSWORTH TO IMPERIAL LINE THROUGH THE MID EVENING HOURS. THE HEAVIEST RAINFALL LOOKS TO FALL ALONG AND NORTH OF AN OGALLALA TO BURWELL LINE WHERE 2 TO 3 INCHES OF RAIN MAY BE POSSIBLE BY MONDAY MORNING...WITH LOCALLY HIGHER AMOUNTS UP TO 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TEMPORARY BREAK FROM THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY BEHIND THE FRONT...BUT MOISTURE WILL RETURN TO THE REGION TUESDAY THROUGH MUCH OF NEXT WEEK. THE BOUNDARY SHOULD RETURN NORTH AS A WARM FRONT AND THIS WILL THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FROM THE PANHANDLE INTO PORTIONS OF WEST CENTRAL AND SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The North Platte radar (KLNX), 183 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds broke off large tree branches which fell on and damaged playground equipment at the city park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44286, 44293, 59026.